MAUDE Adverse Event Report: Alcon Research, LLC - Irvine Technology Center UNITY VCS Console; Unit, phacofragmentation

Alcon Research, LLC - Irvine Technology Center UNITY VCS Console; Unit, phacofragmentation
Catalog Number 8065000296
Medical Device Problem Codes Restricted Flow rate (1248); Air/Gas in Device (4062)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Zonular Dehiscence (2698)
Date of Event 08/31/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that during cataract surgery while using an ophthalmic system the phacoemulsification phase was completed without incident.During the cortex removal phase, reflux was unavailable despite the physician activating the foot pedal to the left approximately six to seven times.The physician continued attempting to activate reflux, after which a small surge of bubbles occurred in the eye and obstructed the surgical view.Subsequently, patient experienced zonular weakness and posterior capsular tear necessitating an anterior vitrectomy.As the patient had a history of glaucoma, and the patient was left aphakic.The patient underwent second surgery, and a sutured intraocular lens (iol) was inserted on a different day.Current patient condition was unknown.Additional information has been requested but is not available at the time of this report.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
UNITY VCS Console
Common Device Name
Unit, phacofragmentation
Manufacturer (Section D)
Alcon Research, LLC - Irvine Technology Center
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
Alcon Research, LLC - Irvine Technology Center
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
+1(800)757-9780
MDR Report Key50885271
Report Number2028159-2026-01514
Device Sequence Number10667645
Product Code HQC
UDI-Device Identifier00380650002969
UDI-Public(01)00380650002969(17)350727(11)250729(10)17JY3R
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K233876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065000296
Device Lot Number17JY3R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/01/2026
Initial Report FDA Received Date09/24/2026
Date Device Manufactured07/29/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNITY Cataract FMS Procedure Pack
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age82 YR
Patient SexUnknown